Back to top

madopar dose

11 posts / 0 new
Last post
serotonin
madopar dose

I read recently that Michael J Fox has been observed to make a miraculous recovery. My husband(62)was diagnosed with PD 13 years ago and is currently on madopar, amantadine and pramipexole. He prides himself on taking a low dost of madopar (3 a day - leaving bigger guns for later)and working 4 days a week (in his own small business). But I've been living with a ghost and at my wit's end - hardly any communication, no smiles or laughs, bad posture and shuffling gait, daytime sleepiness. I assumed PD was biting hard. This week, for the first time, I went with him to his regular 6 month PD specialist nurse appointment. She said he was under medicated. He now takes 2 madopar first thing, one at 11am, one at 3pm and another at 7pm. He's a different man. His posture is upright (without he says any conscious effort), his gait is virtually normal, he talks to me, has facial expression, is alert and taking an interest in his surroundings/life again (though still falls asleep after food!). Although we have other PD/health issues, I feel as though I've got my husband back. You'd expect Michael J Fox to have his meds spot on, but maybe he 'upped his dose' too. I wanted to share this because there may be other carers who could be helped by it.

Vivian

Hello Serotonin,

Your situation is all too common as people try to keep the medication down and save some for later, but you have just shown what a difference the right dose makes to a persons life, also the carer/spouse.
My husband and I have been involved with pd for thirty years, he having pd and we always say don't make life more difficult to save for later, you need to be able to live to the best you can now. The doctor and nurse we had "said the aim is to help people be the best they can possible be" and my husband has very difficult times but also some good spells even at this stage of pd.
I wish you both all the very best in this path life has thrown at you
vivian

Westby

Hi
I am in a very similar situation, I think ! Madopar comes in various sized capsules 62.5, 125 and 250

There is an old trend that may be of interest

http://www.parkinsons.org.uk/pdsforum/posts.aspx?forum=newly-diagnosed&t...

I find that Madopar and other levadopa dont always kick in for as yet unknown reasons. I work full time and believe the reason is not regulating my medication. By avoiding protein I have to adjust capsule times depending on lunch whilst stress is also a possible issue.
I take the first capsule at 4:30 to kick in at 5:45 to allow me to get to the station by 6:30 - thanks to much help and driving from my wife. Consultant stated every 4 hours and 4 a day. But commuting into London each day means a 3:30 pm capsule to gear up for the return journey so mid morning tablet is at 5 hour interval.After being picked up by my wife we drive home and eat, so last capsule is typically at 8 pm - hour after dinner, and is effectively wasted

ONly solution is 3 in the day and none in evening, but with lunch this is not feasible.

Does madopar make a difference ? This week Mon Tues Wed I was good Thurs and today terrible. Reason ? Maybe a rough meeting on Thurs morning but who knows

Take Care

westby

Vivian

Hello Westby,

My husband has had pd for thirty years and was 39 when diagnosed, he managed to work for about seven years before having to take medical retirement.
It would seem that you need a tablet review as you don't seem to be on enough to manage your work and home life. My husband has been on sinemet 125mg for all of his pd life and of course has to increase medication as time and symptoms required.
He has madopar 125 dispersal as well as this helps to get him over the meals problem if he takes it 15 minutes before the meal, this gives it time to get into the system before being hit by protein which affects him quite badly.We have found that even just one extra madopar dispersal can make a difference to the rest of the day as this helps to keep the level of dopermine on a more even level, they usually take about 15 minutes to work where as sinemet take about 40 minutes in most people. You could keep a graph of your days and then you will probably see a pattern, this will be helpful when you next see the doctor and they may adjust your medication to even the day out.
Living with pd you will get to know what stops the meds working for example if you are really stressed because of a meeting or even the concentration needed then you may find your symptoms worse, or it could you have been more energetic doing gardening or the gym that will sometimes cause you to have a dip in your energy etc.
This is a condition of constant changes to do not put up with struggling on ask for a review
best wishes
vivian.

benji

serotinin

You don't say what the dose of Madopar is that has been effective.

I would be interested to know as OH has been diagnosed for almost 15 years and is currently taking Madopar and also trying not to increase what we both believe to be an already high dose.

rubbish

Meds so good these days i can no longer justify being seen with any symptoms

angel4u

Ive been on the same dose of requip and Madopar for over 3 yrs now. Everytime they try to up my dose , after a couple of days I get reverse symptoms.

rubbish

Explain please angle

angel4u

Hi Rubbish , when they first put me on madopar,i was started on a low dose 62.5mg i started to get dry mouth and the urge to smoke, at my next appointment they upped the dose to 125 . i started to get side affects,and this really angry rash at night all over my body. to cut along story short, They said it was not the meds. i had a tremor and my mobility was poor.I still take requipxl 24mg and 62.5 madopar which i have done for over 3yrs now . I still get a very dry mouth reddening of the skin. I don't have a tremor..and my mobility has improved.I insist that they put Requip on my prescription and not just ropineral and the same with the Madopar.

Nic here for my dad

Don't even know where to start here....100% convinced that in the past year my 59year old old father has got so bad with the increase of Madopar 

he spends most days waiting for it to 'kick in' then gets all of 30-60mins of dyskinesia relief before he is back is his chair frozen waiting to take the next dose that may- or may not kick in. I hate it, it's an awful drug that induces Parkinsonism & has made him so dependent on its use. 

Neurolgist 'ups' the dosage & add a 'kicker' drug. This brings hallucinations & narcolepsy.

 

he has never had a tremor & is of sound mind. Any advice what we should do here????

TomJP Parkinson's UK

Hi Nic,

Sorry to hear your dad is struggling. The best thing will be to speak to your Neurologist again and explain your concerns and your father's experience. Unfortunately side effects are common with a number of treatments, but if you make sure your neurologist has all the information they will be in the best position to make any adjustments/recommendations. Secondly, if you want to speak to someone directly you can call our helpline on 0808 800 0303 and one of our staff may be able to offer you some additional advice and support.

Best wishes,

Tom - Digital Team